advertisement
Question
Posted by: Lissie | 2008/01/20

Addiction

Good Morning, Cyber Doc, I have been addicted to painkillers for over ten years and currently take between 6-8 Lentogesic and Lenadol (at the same time) every day. I also take up to 8 Zopimed's to sleep at night and 100mg of Treppeline. On top of all this I take 2 x Lilly Fluoxetine daily. I've been worried for a long time about all this but I don't know how to break the habit. I wake up in pain and go to bed in pain (stress related tension). I don't feel normal until I've had my first dose of pain killers ~ they seem to pick up my energy levels for a few hours. I'm a 47 year old single mom and I've been through menopause (taking Activelle). On top of worrying about what all this medication is doing to my insides, I also have a problem with how I feel emotionally. I don't "feel" anything. No joy, no excitement, no anticipation, no deep emotion, I just feel dead inside. The only constant feeling I have is of bewilderment and a gnawing anxiety (mostly about finances). When I hear good news, I feel absolutely nothing. I'm becoming afraid of myself. Please help. I know this should also be directed to CyberShrink but I really value your opinion and wanted to start with you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Lissie

Thank you for visiting health24.com.

It sounds like if you are suffering from depression and I therefore, suggest that you make an appointment with a Psychiatrist as soon as possible. He/she will be able to evaluate your situation and to start you on the correct treatment. You can also change the Lilly Fluoxetine to Cipramal 20mg, twice daily.

Please note that you should gradually decrease taking the painkillers, as well as the sleeping tablets. This can be done over a long period but please note that you are doing irrepairable damage to your kidneys and liver.

Kind regards



Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement